MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00561311
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Failure to Cut (2587); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of device failure to cut.Imdrf device code a150208 captures the reportable event of entrapment of device.Imdrf device code a0401 captures the reportable event of loop break.Imdrf impact code f2301 captures the event of additional device required.Imdrf impact code f23 captures the event of unexpected medical intervention.Imdrf impact code f08 captures the event of hospitalization or prolonged hospitalization.Device evaluation: the device was returned incomplete.During visual and microscopy inspection it was found that the working length and wire had been cut from the device, but the cut section did not return for the analysis.Due to this condition, it was not possible to perform the electrical and dimensional test.A review was completed of the device history records (dhr) for the device.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A labeling review was performed, and it was found the instructions for use (ifu) contains detailed device information and instructions for the device use.Additionally, it was confirmed that the adverse event of perforation is anticipated in the ifu.Also, there is no evidence the device was improperly used per the ifu, and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.It was not possible to perform tests for the reported events of loop failure to cut, loop entrapment of device or device component and loop break.Therefore, these reported issues were classified as cause not established.Also, the reported perforation was classified as known inherent risk of device since the ifu states this condition as a possible adverse event.The visible cut for the wire and working length likely occurred to remove the snare from inside of the patient because the snare could not be extracted from it; therefore, the event was classified as adverse event related to procedure.Finally, the reported events of hospitalization or prolonged hospitalization, unexpected medical intervention and additional device required were classified as adverse event related to procedure since the adverse events occurred due to the issues encountered during procedure.Based on all gathered information, the probable cause selected is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used during a colonoscopy procedure performed on (b)(6) 2026, for a polyp removal.During the procedure, the physician tried to cut the polyp with cautery, but the snare failed to cut and instead the loop became embedded in the target polyp.The sheath and handle of the snare were cut, and the snare was withdrawn from the scope.A new snare was used to cut the polyp and to remove the original snare from the patients tissue.The polyp site was closed using clips.Upon examination after the procedure, the prong on the original snare was found to be loose.The event resulted in patient perforation and prolonged hospitalization beyond standard care.No additional patient complications were reported as a result of this event.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25394962
Report Number3005099803-2026-02308
Device Sequence Number5252061
Product Code FDI
UDI-Device Identifier08714729019251
UDI-Public(01)08714729019251(17)290119(10)38368593
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561311
Device Catalogue NumberM00561311
Device Lot Number0038368593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown